Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 60, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 26, 2013, 3:09 PM EDT for Aiken County, Edgefield County, South Carolina; Richmond County, Georgia. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2013, 3:09 PM EDT (19:09 UTC)
- Expired
- Jun 26, 2013, 4:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Richmond County, GA, Aiken County, SC, Edgefield County, SC
The radar
The Columbia radar (KCAE), 94 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:18 PM EDT | TSTM WND DMG | Murphys Estates, SC | TREES ON THE ROADWAY ON SHORT CUT RD. AT EDGEFIELD RD. |
| Jun 26, 4:10 PM EDT | TSTM WND DMG | New Ellenton, SC | TREE IN THE ROADWAY ON MAIN ST. IN NEW ELLENTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 929 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
041
WUUS52 KCAE 261909
SVRCAE
GAC245-SCC003-037-262000-
/O.NEW.KCAE.SV.W.0060.130626T1909Z-130626T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
309 PM EDT WED JUN 26 2013
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN RICHMOND COUNTY IN EAST CENTRAL GEORGIA
SOUTHERN EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA
WESTERN AIKEN COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 400 PM EDT
* AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTH AUGUSTA...AND MOVING
EAST AT 15 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE AUGUSTA...NORTH
AUGUSTA...NEW ELLENTON...JACKSON...CLEARWATER...BELVEDERE...AIKEN
AND GLOVERVILLE
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS.
LAT...LON 3352 8206 3354 8203 3355 8204 3369 8196
3366 8157 3341 8161 3324 8170 3321 8174
3320 8176 3322 8178 3321 8178 3321 8180
3326 8188 3325 8195 3331 8218
TIME...MOT...LOC 1909Z 276DEG 13KT 3354 8199
$$
HC1 follow-up statement
562
WWUS52 KCAE 261932
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
332 PM EDT WED JUN 26 2013
SCC037-261942-
/O.CAN.KCAE.SV.W.0060.000000T0000Z-130626T2000Z/
EDGEFIELD SC-
332 PM EDT WED JUN 26 2013
...THE SEVERE THUNDERSTORM WARNING FOR EDGEFIELD COUNTY IS
CANCELLED...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS.
LAT...LON 3322 8178 3321 8179 3326 8188 3326 8192
3330 8203 3368 8181 3366 8157 3340 8161
3325 8169 3321 8174 3320 8176
TIME...MOT...LOC 1932Z 286DEG 18KT 3350 8183
$$
GAC245-SCC003-262000-
/O.CON.KCAE.SV.W.0060.000000T0000Z-130626T2000Z/
RICHMOND GA-AIKEN SC-
332 PM EDT WED JUN 26 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR AIKEN AND RICHMOND COUNTIES...
AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BURNETTOWN...OR NEAR
CLEARWATER...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AIKEN...JACKSON AND NEW ELLENTON
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS.
LAT...LON 3322 8178 3321 8179 3326 8188 3326 8192
3330 8203 3368 8181 3366 8157 3340 8161
3325 8169 3321 8174 3320 8176
TIME...MOT...LOC 1932Z 286DEG 18KT 3350 8183
$$
HCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:30 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 26, 1:30 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 130 PM EDT WED JUN 26 2013 .SYNOPSIS... A DEEPENING UPPER LEVEL TROUGH OVER THE EASTERN US...ALONG WITH ABUNDANT ATMOSPHERIC MOISTURE...WILL PROVIDE ABOVE NORMAL CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE FORECAST PERIOD. && .NEAR TERM /THROUGH TONIGHT/... THIS AFTERNOON...LITTLE CHANGE IN AIR MASS EXPECTED. REGION WILL BECOME MODERATELY UNSTABLE AND PRECIPITABLE WATER REMAINS ABOVE 1.5 INCHES. WEAK SURFACE CONVERGENCE ACROSS THE REGION ASSOCIATED WITH SURFACE TROUGH. UPSTREAM SHORT WAVE TROUGH WILL MOVE OVER SOUTH CAROLINA AND TRIGGER THUNDERSTORMS. HIGH RESOLUTION MODELS SHOW CONVECTION MOVING ACROSS THE REGION INTO EVENING...SO FORECAST IN THE SCATTERED CATEGORY. PREFER TEMPERATURES AROUND 90. MAIN THREAT FROM THUNDERSTORMS WILL BE HEAVY RAIN POTENTIAL GIVEN MOIST SOUNDINGS. TONIGHT...SHOWERS AND THUNDERSTORMS THAT ARE ACTIVE EARLY THIS EVENING SHOULD DIMINISH IN COVERAGE BY MIDNIGHT. CAN NOT RULE OUT ISOLATED ACTIVITY FOR THE REMAINDER OF THE NIGHT...BUT CONFIDENCE IN COVERAGE NOT HIGH ENOUGH TO PLACE IN FORECAST AFTER THE MIDNIGHT TIMEFRAME. OVERNIGHT LOWS CLOSE TO PERSISTENCE...WHICH GIVES READINGS IN THE LOWER 70S. PATCHY FOG MAY BE POSSIBLE TOWARDS SUNRISE. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... UPPER HIGH WILL CONTINUE BUILDING OVER THE SW US...WHILE UPPER ENERGY SHIFTS CUTS OFF OVER THE E GREAT LAKES...RESULTING IN A DEEPENING UPPER TROUGH OVER THE SE CONUS. IT APPEARS A SERIES OF UPPER IMPULSES AND SURFACE TROUGHS WILL COME THROUGH. STRONGER UPPER ENERGY WILL COME THROUGH THU AFTN/EVE. HIGH LEVELS OF ATMOSPHERIC MOISTURE ARE EXPECTED TO CONTINUE THROUGH THURSDAY...WITH GENERALLY DIURNAL LIKELY POPS THU AFTN...WITH PREMISE FOR SOME DRIER AIR ENTERING THE REGION EARLY FRI. MODELS HINTING AT ANOTHER SYSTEM AFFECTING US LATE FRI. SOME RUN TO RUN MODEL INCONSISTENCY NOTED FOR SATURDAY...WITH SOME INDICATIONS NOW THAT SOME DRIER AIR COULD AFFECT AT LEAST THE NORTHERN FA SATURDAY. DUE TO UNCERTAINTY...WILL NOT TRY TO GET TOO DETAILED WITH POP TIMING...AND GENERALLY MAINTAIN CONSERVATIVE POPS FRI/SAT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... WET PATTERN EXPECTED. MODELS CONTINUE TO INDICATE UPPER LOW RETROGRADING WEST ACROSS THE GREAT LAKES/UPPER MISS VALLEY REGION WITH DEEPENING UPPER TROUGH TO OUR WEST...WITH STRONG UPPER RIDGE CONTINUES OVER THE W CONUS. THIS APPEARS TO PROVIDE A PROLONGED PERIOD OF A DEEP S TO SW FLOW AND A VERY MOIST ATMOSPHERE OVER OUR REGION...PROVIDING ABOVE NORMAL POPS/RAINFALL AND POTENTIALLY LEADING TO A FLOODING THREAT. A BLEND OF ONGOING FORECAST...ALONG WITH MOS AND HPC GUIDANCE GENERALLY PROVIDING LIKELY POPS AND ARE DIURNALLY FAVORED...WHICH CONTINUES TO LOOK GOOD. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS EXPECTED FOR MUCH OF THE PERIOD...WITH RESTRICTIONS POSSIBLE IN AFTERNOON AND EVENING CONVECTION. ANOTHER ROUND OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE REGION. REGIONAL RADARS SHOWING ISOLATED TO SCATTERED CONVECTION BEGINNING TO FORM AT THIS TIME. CONFIDENCE IN TIMING AT ANY TAF SITE REMAINS LOW...AND WILL AMEND AS NECESSARY AS ACTIVITY NEARS SITES. NEXT CONCERN WILL BE POTENTIAL FOR FOG AND STRATUS LATER TONIGHT. MODELS INDICATE LOW LEVEL JET OF 25 TO 30 KNOTS OVER THE AREA WHICH INDICATES MORE POTENTIAL FOR STRATUS. MUCH OF THIS WILL DEPEND ON LOCATION OF AFTERNOON RAINFALL. HAVE INCLUDED MVFR FOG AND SCATTERED LOW CLOUDS AFTER 08Z AND WILL ADJUST AS NEEDED. WINDS THROUGH THE TAF PERIOD WILL BE SOUTHWEST AT 8 KNOTS OR LESS. EXTENDED AVIATION OUTLOOK...CIG/VSBY RESTRICTIONS POSSIBLE EACH DAY IN MAINLY AFTERNOON/EVENING THUNDERSTORMS...AS WELL AS LATE NIGHT/EARLY MORNING FOG/STRATUS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 26, 5:05 AM EDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 505 AM EDT WED JUN 26 2013 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-270915- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 505 AM EDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SOME THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING MAY BE CAPABLE OF PRODUCING BRIEF LOCALIZED HEAVY RAIN...AND FLOODING OF ROADWAYS AND OTHER LOW LYING FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 2:56 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
256 PM EDT WED JUN 26 2013
GAZ065-077-SCZ025-030-035-262000-
AIKEN-BARNWELL-BURKE-EDGEFIELD-RICHMOND-
256 PM EDT WED JUN 26 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...BURKE...
EDGEFIELD...AIKEN AND BARNWELL COUNTIES THROUGH 400 PM EDT...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HEPHZIBAH...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLOVERVILLE...AIKEN...BELVEDERE...CLEARWATER...JACKSON...NEW
ELLENTON...NORTH AUGUSTA...AUGUSTA...FORT GORDON...HEPHZIBAH...
WAYNESBORO AND SAVANNAH RIVER SITE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3315 8226 3350 8210 3354 8203 3357 8207
3364 8203 3344 8143 3297 8166 3296 8167
TIME...MOT...LOC 1856Z 287DEG 19KT 3334 8205The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:40 PM EDT | Special Weather Statement | CAE | Edgefield, Fairfield, McCormick, Newberry, Saluda | 50 min |
| Jun 26, 10:00 AM EDT | Areal Flood Advisory | CAE | Aiken, Orangeburg | 60 min |
| Jun 26, 11:00 AM EDT | Areal Flood Advisory | CAE | Aiken, Orangeburg | 60 min |
| Jun 26, 3:53 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Orangeburg | 67 min |
| Jun 26, 4:43 PM EDT | Special Weather Statement | CAE | Lexington | 62 min |
| Jun 26, 5:05 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 55 min |
| Jun 26, 5:52 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry | 53 min |
| Jun 26, 6:15 PM EDT | Special Weather Statement | CAE | Orangeburg | 45 min |
| Jun 26, 6:31 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lancaster | 59 min |
| Jun 26, 7:01 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lancaster | 59 min |
| Jun 26, 2:56 PM EDT | Special Weather Statement | CAE | Richmond | 64 min |
| Jun 26, 4:01 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 44 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2013Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.